MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO.15 CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Thank you for informing us of your customer complaint where a carbon sterile sm15 blade snapped in half during a spinal case.Due to the nature of this incident, it falls into the category of an adverse incident and therefore must be reported to the relevant competent authorities.Unfortunately, it does state on the report that no samples are available for us to test.With this type of complaint,we do require the blade in question or sample blades from the same lot number to be returned for us to test.Without these, we are unable to check the heat treatment hardness to ensure the blade has been manufactured to the surgical blade standard bs 2982 of which we claim compliance.Using this lot number, we have been able to check our in-process records, and we have no problems or deviations recorded that could be connected to this complaint,we can also inform you that we produced and sold (b)(4) carbon sterile sm15 blades on this lot number and to the best of our knowledge, we have received no further customer complaints of this nature.We hope you will understand that it is difficult to provide you with further comments due to us not having any sample blades to test, if samples were to become available and returned, we would be able to perform the relevant tests and issue you with a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this complaint as the blade in question or samples from he same lot number or not available for us to test.No corrective action can be implemented as we have been unable to establish the root cause due to not receiving sample blades to test.No preventive action can be implemented as we have been unable to establish the root cause due to not receiving sample blades to test.Please note the date of manufacture was unable to be entered, however as the healthcare facility provided a lot number we were able to identify that the product was manufactured in may 2024 and there has an expiry date of 31st may 2029.
 
Event or Problem Description
The following description was provided by the healthcare facility."today we had a 15-blade snap in half during a spinal case.The surgeon said he has never had that happen before".It was stated by the healthcare facility that."to assure that all the pieces of the blade were removed from the patient, the patient underwent x-ray imaging that would otherwise not have been exposed to, this delayed the case for an extra 5-8 minutes".

Brand Name
SWANN-MORTON NO.15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key21941051
Report Number9611194-2025-00006
Device Sequence Number8554226
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO.15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number3962405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown